I have been taking statin because my cholesterol was raised (5.6) and it current 2.8. I am also taking 75mg dispersible aspirin on the advice of my GP. I have a benign heart arrhythmia. My blood pressure is normal. I do not have any history of heart disease. I am a 60 year old male. There has recently been a report published and backed by the Royal College of General Practitioners, stating that all people currently taking aspirin who have not had heart problems or a stroke should stop taking it, because the possible adverse side effects outweigh the benefits. This advice is contradictory to all advice I have previously read and been given.
Shoud I stop taking aspirin? I have just finished a telephone conversation with my family GP who sounded as confused as I am. Thaks for your comments
I can't recall specifics, but I do recall hearing/reading... something to the same effect. I take aspirin because I have a need to protect against clots. If there is not specific need it could be wise to not take. It may be even the low dose (in the USA usually 85 mg) can cause stomach and bleeding problems in some people. There may be other bad side effects, but I don't know them.
Your cholesterol numbers must be on a different scale than what we use in the USA. We talk about a total number less than 200 as a good objective. That includes HDL, LDL and 1/5th the triglycerides. I have no understanding of you 5.6 and 2.8 numbers, but I also have no notion that there is any interaction with aspirin or not.
Cheers Jerry, in the UK the docs like your cholesterol to below 5, so mine wasn't that high to start with. I was also taking bisoprolol for my arrhythmia, but it started to make me wheezy, and I'm not sure if it was a coincidence, but I was picking up upper respiratory viruses ever couple of months and taking about 6 weeks to shake them off. Since I have stopped the beta blocker I haven't had one, and I feel really fit. The palpatations I can live with, and I take regular strenuous exercise, so after dumping my betas and aspirin I'm going to be looking positive just being on the statins.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.